Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 43, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 15, 2025, 7:33 PM CDT for Macon County, Illinois. It was in force for 27 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2025, 7:33 PM CDT (00:33 UTC)
- Expired
- May 15, 2025, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Macon County, IL
The radar
The Lincoln radar (KILX), 39 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:40 PM CDT | TSTM WND DMG | 1 Ssw Warrensburg, IL | Delayed report. Power poles blown down. Time estimated by radar. |
| May 15, 7:40 PM CDT | TSTM WND DMG | 3 Ssw Warrensburg, IL | Delayed report. Power poles blown down. Time estimated by radar. |
| May 15, 7:42 PM CDT | FUNNEL CLOUD | 2 W Oreana, IL | |
| May 15, 7:42 PM CDT | FUNNEL CLOUD | 2 W Oreana, IL | |
| May 15, 7:48 PM CDT | FUNNEL CLOUD | Oreana, IL | Reported along I-72 near Mile Mark 144. |
| May 15, 7:48 PM CDT | FUNNEL CLOUD | Oreana, IL | Reported along I-72 near Mile Mark 144. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 5:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2932 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
The text
As transmitted.
991
WFUS53 KILX 160033
TORILX
ILC115-160100-
/O.NEW.KILX.TO.W.0043.250516T0033Z-250516T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
733 PM CDT Thu May 15 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Northern Macon County in central Illinois...
* Until 800 PM CDT.
* At 733 PM CDT, a severe thunderstorm capable of producing a
tornado was located 3 miles north of Niantic, or 8 miles west of
Decatur, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Decatur and Forsyth around 740 PM CDT.
Oreana around 745 PM CDT.
Argenta around 750 PM CDT.
This includes Interstate 72 between mile markers 135 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 3983 8915 3990 8920 4005 8875 3992 8877
TIME...MOT...LOC 0033Z 253DEG 37KT 3989 8909
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Geelhart2 follow-up statements
374
WWUS53 KILX 160043
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
743 PM CDT Thu May 15 2025
ILC115-160100-
/O.CON.KILX.TO.W.0043.000000T0000Z-250516T0100Z/
Macon-
743 PM CDT Thu May 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN MACON COUNTY...
At 742 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Forsyth, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation. At 742 PM, broadcast media
reported a funnel cloud and strong rotation near Decatur.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Decatur, Forsyth, and Oreana around 750 PM CDT.
Argenta around 800 PM CDT.
This includes Interstate 72 between mile markers 135 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3985 8906 3991 8911 4005 8875 3992 8877
TIME...MOT...LOC 0042Z 252DEG 26KT 3990 8901
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Geelhart837 WWUS53 KILX 160057 SVSILX Severe Weather Statement National Weather Service Lincoln IL 757 PM CDT Thu May 15 2025 ILC115-160106- /O.EXP.KILX.TO.W.0043.000000T0000Z-250516T0100Z/ Macon- 757 PM CDT Thu May 15 2025 ...THE TORNADO WARNING FOR CENTRAL MACON COUNTY WILL EXPIRE AT 800 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. However, a new Tornado Warning has been issued for east central Macon County until 830 PM. A Tornado Watch remains in effect until 1000 PM CDT for central Illinois. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Lincoln. && LAT...LON 3985 8906 3991 8911 4005 8875 3992 8877 TIME...MOT...LOC 0056Z 253DEG 37KT 3994 8884 $$ Geelhart
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 15, 6:38 PM CDT, 55 minutes earlier. Its key messages:
- There is a level 2 of 5 (slight) risk for severe weather this evening, mainly near and east of roughly I-55. Large (possibly significant) hail and damaging straight line winds are the main risks, but there is a low (5%) chance for tornadoes as well.
- There is a level 4 of 5 (moderate) risk for severe weather Friday afternoon and evening south of I-70, and a level 3 (enhanced) risk further northwest. All severe hazards are in play.
- Tomorrow, southwest winds gusting 35-45 mph will combine with relative humidity values below 30% to result in increased fire danger, mainly north of I-72. These winds will also result in a risk for localized blowing dust, which could briefly diminish visibility for motorists.
Area forecast discussion, May 15, 6:38 PM CDT, 55 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 638 PM CDT Thu May 15 2025 .KEY MESSAGES... - There is a level 2 of 5 (slight) risk for severe weather this evening, mainly near and east of roughly I-55. Large (possibly significant) hail and damaging straight line winds are the main risks, but there is a low (5%) chance for tornadoes as well. - There is a level 4 of 5 (moderate) risk for severe weather Friday afternoon and evening south of I-70, and a level 3 (enhanced) risk further northwest. All severe hazards are in play. - Tomorrow, southwest winds gusting 35-45 mph will combine with relative humidity values below 30% to result in increased fire danger, mainly north of I-72. These winds will also result in a risk for localized blowing dust, which could briefly diminish visibility for motorists. && .DISCUSSION... Issued at 134 PM CDT Thu May 15 2025 An upper level trough evident in water vapor satellite imagery across the Northern Plains/Upper Midwest early this afternoon is slated to drift east-southeast into our area by tomorrow night. Ahead of that feature, several disturbances will offer central and southeast IL active weather, while behind it the pattern turns benign for the upcoming weekend. At some point early next work week, thunderstorm chances will return with the approach of another trough lifting out of the Great Plains. ***** SEVERE WEATHER RISK THIS EVENING ***** The most imminent forecast concern is the prospect of severe weather this evening. Unfortunately, this remains a conditional risk as a capping inversion continues to prevent the realization of abundant mid level instability. If and when that cap breaks, the hellacious severe weather parameter space characterized by 3000-4000 J/kg MLCAPE and 40-50 kt EBWD will prove ample for explosive convective development, as well as the longevity of storms that do fire. Given relatively weak forcing along the dry line (vs the stronger forcing we would expect along a true cold front) and a large component of the shear oriented normal to that boundary, we'd expect a discrete storm mode with large to significant hail being the primary risk; entrainment CAPE, or ECAPE (a parameter closely tied to potential hail size), values from RAP/HRRR forecast soundings are in excess of 3000 J/kg across our eastern counties this evening. Prolific mid level dry air and PWATs nearing record values will favor efficient evaporational cooling and hence strong downward momentum in thunderstorm downdrafts for severe winds as well, with DCAPE values on the RAP's most recent mesoanalysis between 1300-1500 J/kg. While LCLs are higher than ideal for tornadogenesis, increasing the difficulty for surface convergence to connect to thunderstorm mesocyclones, we certainly don't want to downplay that threat because of the anticipated strength and longevity of those mesocyclones. Thankfully, the relatively fast storm motion will confine the risk to just a few hours this evening, with storms quickly sailing into the Hoosier State; at this time, we're most concerned about the 6-10pm timeframe, though again it's not entirely plain when the cap will vanish. ***** SEVERE WEATHER RISK FRIDAY AFTERNOON-EVENING ***** After our glancing blow with severe storms this evening, all attention turns to the set up for tomorrow. Deterministic guidance is in agreement another shortwave will soar into the Prairie State during the afternoon, but precisely how far northwest moisture returns ahead of the attendant incoming dry line/prefrontal trough will dictate destabilization and hence storm intensity along that boundary during the afternoon and evening. The magnitude and northward extent of that moisture return itself will also be conditional on if/where storms form this evening, how far south they push the effective boundary, and whether convection initiates further south during the early afternoon as a few of the CAMs are indicating. In any case, even the more bullish guidance suggests instability will be at least marginally lower tomorrow compared to today, but that comes at the expense of a weaker cap and slightly stronger forcing for ascent. Once again, all severe hazards will be in play tomorrow, with perhaps a higher risk for tornadoes and damaging straight-line winds given (1) slightly lower LCLs and (2) more mid level dry air with the encroaching upper trough. The CAMs comprising the 15.12z HREF seem to be converging on roughly the I-55 corridor for convective initiation, though there are some discrepancies with the NAMNest firing storms west of the IL River and the ARW igniting those updrafts nearer I-57. Storm motion will once again be quickly towards the northeast, with the convective threat shifting out of the area after around 8-9pm. ***** GUSTY WINDS TODAY AND ESPECIALLY TOMORROW **** Outside of thunderstorms, it'll be seasonably breezy this afternoon as south winds gust 20-30 mph, sporadically higher especially near/west of I-55 where deeper mixing and steeper low level lapse rates will materialize behind a dry line into the early evening. Tomorrow will be even windier with some potential for gusts to kiss Wind Advisory criteria (45 mph). Confidence in that is too low at this point, with Bufkit soundings mixing technique suggesting a high degree of uncertainty in the depth of mixing, and also variability between models. In general, top of channel winds are running around 30-35 kt, though there could be a brief period where deeper mixing allows us to tap into the 40-45+ kt winds around 850-900mb during the afternoon-evening. Winds ahead of the frontal boundary crossing the region will be from the south-southwest, while behind it they'll blow from the west. Just noticing the 10-40% deficit in soil moisture north of roughly I-72 and observed 0.25 2-inch soil moisture (wfv) at SPI, one wonders whether these winds will result in a risk for blowing dust, especially (1) if the stronger winds come to fruition and (2) in the vicinity of any ongoing agricultural activities. ***** DRY AND COOLER OVER THE WEEKEND ***** The upper trough will shift east and surface high pressure build into the region in its wake Friday night into Saturday, giving us a dry and seasonably cool weekend with daily highs in the low to mid 70s. The next opportunity for precipitation will arrive Monday into Tuesday of next week as another system lifts out of the Central Plains. A lot remains unclear about that system, including its arrival time and warmth/moisture return ahead of it, which suggests vast uncertainty surrounding both precipitation amounts and any severe weather potential. Bumgardner && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 638 PM CDT Thu May 15 2025 2330z radar imagery shows a broken line of convection along a KPIA to KSPI line. Based on radar trends and timing tools, have included thunder at all terminals this evening. Thunder will pass just east of KPIA/KSPI shortly after 00z, then will impact KBMI/KDEC by around 01z and KCMI by 02z. Have included wind gusts to 45kt and hail as the storms pass. Once the activity shifts east of the TAF sites, partly to mostly clear skies will prevail tonight into Friday morning...before clusters of thunderstorms develop and track along or just south of I-72 Friday afternoon. Based on 18z HRRR output, have included a PROB30 group for thunder at KSPI/KDEC/KCMI between 20z Fri and 00z Sat. Winds will initially be S/SW with gusts of 25-35kt early this evening, with the winds decreasing to 10-15kt by late evening through the overnight hours. S/SW winds will once again increase on Friday, with forecast soundings suggesting gusts over 30kt. Barnes && .FIRE WEATHER... Issued at 134 PM CDT Thu May 15 2025 Behind the dry line this afternoon, various high res guidance, most notably the RAP/HRRR, advertise dewpoints dropping sufficiently to bring RH values into the 20s mainly west of I-55. Combining this with southwesterly winds gusting 25-30 mph will increase the risk for erratic fire behavior, so we'd recommend limiting (or at least using extra precautions with) any burning activities during the latter portion of this afternoon into the evening. Tomorrow, the risk appears to be even higher as the residual dry airmass across our northwest counties combines with even stronger southerly wind gusts (35-45 mph) from the late morning into the afternoon. While confidence was too low to issue on this shift due to model variability, a Red Flag Watch/Warning may become necessary. Bumgardner && .CLIMATE... Issued at 727 PM CDT Wed May 14 2025 Record temperatures for Thursday and Friday: Location Thu Record Thu Record Fri Record . High Warm Low High && .CLIMATE... Issued at 727 PM CDT Wed May 14 2025 Record temperatures for Thursday and Friday: Location Thu Record Thu Record Fri Record . High Warm Low High ============= ========== ========== ========== Bloomington 94/1894 70/1962 92/1900 Champaign 90/2001 66/1962 92/2001 Charleston 92/2001 69/2013 94/2001 Decatur 94/1894 68/1968 92/2001 Jacksonville 91/2013 68/1962 90/2001 Lincoln 90/1987 65/2013 92/2001 Olney 91/2018 69/1962 91/2001 Peoria 93/1894 68/1894 93/1894 Springfield 91/1962 69/1962 93/2001 Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 15, 3:30 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CDT Thu May 15 2025 ILZ027>031-036>038-040>053-162030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon- 330 PM CDT Thu May 15 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. A conditional risk for significant severe storms exists this evening. All severe weather hazards including large hail exceeding 2 inches in diameter, thunderstorm wind gusts exceeding 60 mph, and a tornado will be possible. The chance of severe storms is greatest to the east of I-55. The risk of severe storms should come to an end area- wide by 10 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An additional risk for significant severe weather exists Friday afternoon across portions of central and southeast Illinois. All severe weather hazards including large hail exceeding 2 inches in diameter, thunderstorm wind gusts exceeding 70 mph, and a strong tornado are possible. The severe storm potential is highest to the south of I-72. Dry and gusty conditions could support rapid fire spread and blowing dust on Friday in areas where rainfall does not occur. The risk for severe weather then returns on Tuesday as a frontal system lifts across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 PM and 10 PM this evening. Additional spotter activation may be needed Friday afternoon. Expected storm motion is toward the northeast around 50 mph. ILZ054>057-061>063-066>068-071>073-162030- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 330 PM CDT Thu May 15 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. A conditional risk for significant severe storms exists this evening. All severe weather hazards including large hail exceeding 2 inches in diameter, thunderstorm wind gusts exceeding 60 mph, and a tornado will be possible. The risk of severe storms should come to an end by 10 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An additional risk for significant severe storms exists Friday afternoon across central and southeast Illinois. All severe weather hazards including large hail exceeding 2 inches in diameter, thunderstorm wind gusts exceeding 75 mph, strong tornadoes, and isolated flash flooding are all possible. The risk for severe weather then returns on Tuesday as a frontal system lifts across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 PM and 10 PM this evening. Spotter activation will also likely be needed Friday afternoon. Expected storm motion this evening is toward the northeast around 50 mph. Erwin
In the hours before
Local storm report, May 15, 7:07 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
707 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Hail 1 SW Bloomington 40.47N 89.00W
05/15/2025 E1.75 Inch McLean IL Public
Report from mPING: Golf Ball (1.75 in.).
0705 PM Hail 4 W Bloomington 40.50N 89.06W
05/15/2025 E1.00 Inch McLean IL Public
Report from mPING: Quarter (1.00 in.).
0705 PM Hail 2 W Bloomington 40.49N 89.04W
05/15/2025 E1.00 Inch McLean IL Public
Report from mPING: Quarter (1.00 in.).
&&
ErwinLocal storm report, May 15, 7:13 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
713 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Hail 3 NE Shirley 40.44N 89.03W
05/15/2025 M1.00 Inch McLean IL NWS Employee
0706 PM Hail 2 NNW Central Illinois 40.50N 88.93W
05/15/2025 M1.00 Inch McLean IL NWS Employee
0706 PM Hail Normal 40.51N 88.98W
05/15/2025 M1.00 Inch McLean IL Emergency Mngr
0708 PM Hail 1 W Bloomington 40.48N 89.02W
05/15/2025 E1.75 Inch McLean IL Broadcast Media
0708 PM Hail 1 NW Central Illinois A 40.49N 88.93W
05/15/2025 E0.75 Inch McLean IL Public
Report from mPING: Dime (0.75 in.).
0710 PM Hail 1 SW Normal 40.50N 89.00W
05/15/2025 M1.50 Inch McLean IL Trained Spotter
0711 PM Hail 3 N Shirley 40.46N 89.06W
05/15/2025 M1.00 Inch McLean IL Public
0711 PM Hail 1 E Normal 40.51N 88.97W
05/15/2025 M1.00 Inch McLean IL Public
&&
ErwinLocal storm report, May 15, 7:16 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
716 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Hail Normal 40.51N 88.98W
05/15/2025 E1.25 Inch McLean IL Public
Report from mPING: Half Dollar (1.25 in.).
0711 PM Hail 2 NE Normal 40.54N 88.97W
05/15/2025 E1.75 Inch McLean IL Public
Report from mPING: Golf Ball (1.75 in.).
0711 PM Hail Heyworth 40.31N 88.98W
05/15/2025 M0.70 Inch McLean IL Trained Spotter
&&
ErwinLocal storm report, May 15, 7:22 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
722 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Funnel Cloud 2 SSE Riverton 39.82N 89.52W
05/15/2025 Sangamon IL Trained Spotter
Small funnel reported by trained spotter.
0705 PM Hail Bloomington 40.48N 88.99W
05/15/2025 M1.00 Inch McLean IL Public
0708 PM Hail 2 E Central Illinois Ai 40.48N 88.87W
05/15/2025 M2.00 Inch McLean IL Trained Spotter
0708 PM Hail Normal 40.51N 88.98W
05/15/2025 M1.75 Inch McLean IL Public
&&
ErwinLocal storm report, May 15, 7:26 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
726 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM Hail 1 WNW Normal 40.51N 89.00W
05/15/2025 M2.00 Inch McLean IL Public
Social media report with photo provided
measuring the hail with a ruler. Time
estimated by radar.
0718 PM Hail Chenoa 40.74N 88.72W
05/15/2025 M0.88 Inch McLean IL Emergency Mngr
&&
ErwinLocal storm report, May 15, 7:32 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
732 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 1 N Normal 40.52N 88.98W
05/15/2025 M2.00 Inch McLean IL Emergency Mngr
Photo provided measuring the hail. Time
estimated by radar.
0708 PM Hail 2 E Bloomington 40.48N 88.96W
05/15/2025 M2.00 Inch McLean IL Trained Spotter
Corrects location of previous report from 2
E Central Illinois Airport.
0723 PM Hail Chenoa 40.74N 88.72W
05/15/2025 E1.75 Inch McLean IL Emergency Mngr
0725 PM Hail 1 WSW Chenoa 40.74N 88.73W
05/15/2025 M1.50 Inch McLean IL Public
Hail this size fell for approximately two
minutes.
&&
ErwinThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:12 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 32 min |
| May 15, 7:19 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 41 min |
| May 15, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 25 min |
| May 15, 7:54 PM CDT | Tornado Warning | ILX | Macon, Piatt | 36 min |
| May 15, 8:20 PM CDT | Special Weather Statement | ILX | Champaign | 25 min |
| May 15, 8:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 19 min |
| May 16, 11:10 AM CDT | Wind Advisory | ILX | Knox, McLean, Marshall, Peoria, Stark, Tazewell and 1 more | 10 hr |
| May 16, 2:32 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 31 min |
| May 16, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| May 16, 3:24 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 24 min |
| May 16, 3:32 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon, Shelby | 43 min |
| May 16, 3:44 PM CDT | Blowing Dust Advisory | ILX | Champaign, Christian, Coles, DeWitt, Douglas, Edgar and 8 more | 3 hr |
| May 16, 3:47 PM CDT | Tornado Warning | ILX | Clay, Cumberland, Effingham, Jasper | 25 min |
| May 16, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt, Shelby | 20 min |
| May 16, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 39 min |
| May 16, 4:19 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 26 min |
| May 16, 4:26 PM CDT | Tornado Warning | ILX | Jasper, Richland | 19 min |
| May 16, 4:27 PM CDT | High Wind Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 3 hr |
| May 16, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Piatt, Vermilion | 50 min |
| May 16, 4:41 PM CDT | Tornado Warning | ILX | Crawford, Jasper, Lawrence, Richland | 34 min |
| May 16, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar, Vermilion | 46 min |
| May 16, 4:52 PM CDT | Dust Storm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 1 more | 91 min |
| May 16, 5:28 PM CDT | Dust Storm Warning | ILX | McLean, Woodford | 58 min |
| May 16, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 31 min |
| May 16, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 43 min |
| May 16, 5:52 PM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 28 min |
| May 16, 5:53 PM CDT | Dust Storm Warning | ILX | Marshall, Woodford | 40 min |
| May 16, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 37 min |
| May 16, 6:04 PM CDT | Tornado Warning | ILX | Clark, Edgar | 26 min |
| May 16, 6:08 PM CDT | Tornado Warning | ILX | Clark, Crawford, Cumberland, Jasper | 37 min |
| May 16, 6:13 PM CDT | Tornado Warning | ILX | Clark, Coles, Cumberland, Edgar | 47 min |
| May 16, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 16 min |
| May 16, 6:36 PM CDT | Tornado Warning | ILX | Clark, Crawford | 23 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.